MAUDE Adverse Event Report: BIOMET 3I CERTAIN BELLATEK TITANIUM ABUTMENT 4.1MM; DENTAL ABUTMENT

BIOMET 3I CERTAIN BELLATEK TITANIUM ABUTMENT 4.1MM; DENTAL ABUTMENT
Model Number ILDAT4
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number cmp (b)(4).Age and date of birth unknown / not provided.Patient sex unknown / not provided.Weight unknown / not provided.Date of event unknown / not provided.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the abutment on an unknown tooth site became loose in the patient's mouth.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were updated: 10, 4109, 4110, 4111.H6: investigation findings code was updated: 213.H6: investigation conclusion code was updated: 4315.H10: narrative/data was updated.One certain bellatek titanium abutment 4.1mm, ildat4 and one certain gold-tite hexed screw was returned for investigation.Visual inspection via naked eye and camera magnification revealed a crown attached to the abutment.Signs of cement/calculus identified at abutment/crown junction.The product was returned, and the reported event (loosening) could not be verified, as the exact details of device usage and the patient¿s anatomical conditions were unknown.Also, no x-rays were provided for the reported events.Based on the evaluation the device malfunction could not be verified.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Monthly post market trending review identified no adverse trends or corrective actions for the reported events or device.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were within specifications and conforming when they left zimvie.A lot number specific complaint history review is not conducted for psp complaints.Patient specific products have a unique one-time use lot number.Therefore, a lot number specific history search for this complaint is not performed.A complaint history review by item number was conducted for the iunihg dating back to 12 months from notification date, for similar events and revealed that there are no existing non-conformance's/capa/hhe/d/ie/product holds for the reported product.The reported event could not be recreated due to the nature of the dental device and event (loosening) and the complaint is related to the functional performance of the device.A definitive root cause could not be identified.However, based on the investigation and risk review, the most likely cause for the reported event is inadequate treatment planning, misunderstood or overlooked instructions for use, screw not torqued to specification or improper technique.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.Based on the available information, device malfunction could not be verified and the reported event was non-verifiable.
 
Event or Problem Description
No additional event information was received at the time of this report.

Brand Name
CERTAIN BELLATEK TITANIUM ABUTMENT 4.1MM
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15914454
Report Number0001038806-2022-01850
Device Sequence Number17823334
Product Code DZE
UDI-Device Identifier00844868031406
UDI-Public(01)00844868031406(10)8752524-1
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K052648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberILDAT4
Device Catalogue NumberILDAT4
Device Lot Number8752524-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown